If ingestion has just occurred and the dog is still ambulatory and not having seizures, vomiting may be induced using apomorphine, hydrogen peroxide, or ipecac. Consult your veterinarian for instructions.
Activated charcoal may be used to adsorb the poison in the stomach. Gastric lavage (“pumping the stomach”) may be necessary as well.
Your veterinarian may administer intravenous fluid therapy in order to dilute the toxicity; he or she may also administer sedatives and/or anticonvulsants to control seizures and reduce stimulation of the nervous system. If the dog’s body temperature rises to dangerous levels, cooling measures may be necessary.
Finally, your veterinarian will want to monitor your dog’s blood chemistry results. Kidney function tests must be closely monitored in dogs poisoned with amphetamines. Additionally, blood pressure and body temperature must be monitored.
Once returned home, a dog that has suffered from amphetamine poisoning must be kept in a calm quiet atmosphere to facilitate recovery.
In order to prevent accidental amphetamine poisoning, keep all prescription medications secured in a location inaccessible to your dog.
A medical condition in which sleep comes uncontrollably
Irritating tissue with a great deal of some type of fluid
The amount of pressure applied by the blood on the arteries.